全部 标题 作者
关键词 摘要


Severe form of psoriasis occurring after peginterferon plus ribavirin treatment, and frequent resort to filgrastim rescue, in a woman treated for a chronic HCV infection

Keywords: adverse event, chronic hcv infection, filgrastim, neutropenia, pegylated interferon, psoriasis, ribavirin.

Full-Text   Cite this paper   Add to My Lib

Abstract:

associated treatment with pegylated interferon plus specific antiviral compounds significantly improved the prognosis of chronic hepatitis c and b, although antiviral drugs (especially interferon and its derivatives) tend to be myelotoxic and also some rescue treatments, like human recombinant granulocyte colony-stimulating factors (which are extensively administered in order to correct neutropenia induced by antiviral therapy), may alsobe involved in prompting or exacerbating cutaneous psoriasis and its systemic complications. a representative case report of a woman with a chronic, progressive, hepatitis c, who underwent long-term treatment with combined pegylated interferon plus ribavirin, and resorted to multiple cycles of filgrastim to recover a severe, recurring granuloytopenia caused by antiviral therapy itself, and to maintain an effective dosage of anti-hcv antivirals, developed an extensive and severe cutaneous psoriasis, which improved only after specific cyclosporin treatment. from a pathogenetic point of view, in our case it remains extremely difficult to distinguish the role of pegylated interferon from that of the accompanying ribavirin, from that of the frequently administered granulocyte growth factor (filgrastim), since all mentioned drugs were administered concurrently during many months, and according to the existing literature evidences, all of them have a potential to induce psoriasis as a potential untoward effect in subjects suffering from chronic hepatitis. cyclosporin treatment obtained a stable remission of this last severe cutaneous complication, but the efforts to contain the progression of the underlying evolutive hepatitis c were blunted by the difficult-to-treat genotype 1 hcv infection, and the frequent need to lower drug dosages and/or to interrupt antiviral therapy, because of myelotoxic and later cutaneous complications prompted by anti-hcv therapy itself.

Full-Text

comments powered by Disqus